MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION INTRAVIA CONTAINER EMPTY; CONTAINER, I.V.

BAXTER HEALTHCARE CORPORATION INTRAVIA CONTAINER EMPTY; CONTAINER, I.V.
Catalog Number 2B8013
Medical Device Problem Codes Fluid/Blood Leak (1250); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The user facility submitted medwatch mw5114862 for this event.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the port from two (2) 500 ml intravia containers completely dislodged from the bag resulting in a leak of the medication.The issue was identified when pulling the blue stopper (tip protector) from the bags.There was no patient involvement.No additional information is available.
 
Additional Manufacturer Narrative
H10: two (2) actual samples were received for evaluation.Upon visual inspection, one device was received with a detached bag membrane port.In addition, a loose spike from a tubing set (non-baxter product ) was stuck into the detached membrane port.A visual inspection was performed to the two (2) samples and also to the spike stuck into the detached membrane port.On one of the devices, a separation between the tip port (where the membrane port attaches to the bag) and the membrane port of the bag was observed.No issues were visually observed on the other sample.Functional tests which included under water pressure test, solvent wet test and the minimum insertion tests were performed on both samples and the results were satisfactory.Therefore, the reported condition was not verified on one of the samples, however, was verified on the other.The cause of the condition could not be determined, however, a probable cause was user related due to the type of spike used to access the bag port based on the spike size used and the resulting friction upon removing the spike.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
INTRAVIA CONTAINER EMPTY
Common Device Name
CONTAINER, I.V.
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - DOMINICAN REPUBLIC
carretera sanchez km 18.5
parque industrial itabo, piisa
haina, san cristobal 91000
DR   91000
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key16546146
Report Number1416980-2023-01081
Device Sequence Number17760282
Product Code KPE
UDI-Device Identifier00085412035260
UDI-Public(01)00085412035260
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K964853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2B8013
Device Lot NumberDR22H18093
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2023
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown